Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 152, NWS Tallahassee, FL

August 23, 2007Brooks County, Colquitt County, Thomas County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 23, 2007, 4:02 AM EDT for Brooks County, Colquitt County, Thomas County, Georgia. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2007, 4:02 AM EDT (08:02 UTC)
Expired
Aug 23, 2007, 4:45 AM EDT
In force
43 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

Counties Brooks County, GA, Colquitt County, GA, Thomas County, GA

What was reported inside it

TimeReportWhereRemark
Aug 23, 4:05 AM EDTTSTM WND DMGThomasville, GASTRAIGHT-LINE WINDS KNOCKED DOWN NUMEROUS TREES THROUGHOUT MUCH OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2007-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1951 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2007-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1951 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1850 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 230802
SVRTAE
GAC027-071-275-230845-
/O.NEW.KTAE.SV.W.0152.070823T0802Z-070823T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
402 AM EDT THU AUG 23 2007

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...  
  THIS INCLUDES THE CITY OF QUITMAN...
  SOUTHERN COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA...
  THOMAS COUNTY IN SOUTH CENTRAL GEORGIA...
  THIS INCLUDES THE CITY OF THOMASVILLE...

* UNTIL 445 AM EDT

* AT 354 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE          
  EXTENDING FROM 8 MILES SOUTHWEST OF ADEL TO 12 MILES SOUTH OF      
  MOULTRIE TO PELHAM...AND MOVING SOUTH AT 10 TO 15 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  COOLIDGE BY 420 AM EDT...
  PAVO BY 430 AM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3109 8354 3111 8384 3108 8407 3076 8408
      3074 8375 3075 8349

$$

8-JAMSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 8:39 PM EDT, 7 hours 23 minutes earlier.

Area forecast discussion, Aug 22, 8:39 PM EDT, 7 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
839 PM EDT WED AUG 22 2007

.UPDATE...HOT AND DRY WEATHER PATTERN CONTINUED TODAY WITH
TEMPERATURES REACHING THE UPPER 90S ACROSS THE AREA AND TOUCHING
100 IN A FEW SPOTS. DRY ATMOSPHERE ALSO IN PLACE KEEPING AFTERNOON
SHOWER LIMITED TO JUST A FEW ISOLATED SPOTS IN SOUTH GEORGIA.
TEMPERATURES WILL SLOWLY FALL OVERNIGHT BUT WILL REMAIN UNCOMFORTABLY
WARM WELL AFTER DARK. WILL UPDATE ZONES TO REMOVE EVENING WORDING
AND GO MOSTLY CLEAR FOR CLOUD COVER.

&&

.AVIATION...VFR CONDITIONS EXPECTED TO PREVAIL THROUGH THE
OVERNIGHT. A FEW ISOLATED SHOWERS NEAR KABY AND KDHN HAVE DISSIPATED
DURING THE EARLY EVENING. VFR CONDITIONS GENERALLY EXPECTED THROUGH
MUCH OF THE DAY ON THURSDAY AS WELL. ALTHOUGH CONVECTIVE COVERAGE
LOOKS TO STILL BE BELOW CLIMO FOR MID/LATE AUGUST...COVERAGE WILL BE
A BIT BETTER THAN WHAT HAS BEEN SEEN WITH THE VERY ISOLATED ACTIVITY
THE PAST FEW DAYS. COVERED THIS CHANCE WITH CB MENTION AT ALL SITES
IN THE AFTERNOON BUT DO NOT FEEL A PROB30 OR TEMPO GROUP IS
WARRANTED AT THIS TIME.

&&

.MARINE...BUOY DATA STILL INDICATING SOME RESIDUAL SWELLS FROM
DEAN STILL MOVE THROUGH THE COASTAL WATERS. SEAS RUNNING AROUND 4
FEET OFFSHORE WITH 10 SECOND PERIODS. WILL UPDATE WORDING A BIT IN
MARINE FCST BUT NO SIGNIFICANT CHANGES PLANNED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  74  98  75  92  73 /   0  20  20  30  30
PANAMA CITY  80  97  78  92  78 /   0  20  20  20  30
DOTHAN       75  98  75  93  75 /   0  20  20  20  30
ALBANY       74  97  75  93  74 /  10  20  20  30  30
VALDOSTA     71  96  73  91  74 /   0  20  20  40  30
CROSS CITY   71  97  74  92  74 /   0  20  20  50  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

CAMP/MROCZKA
Hazardous weather outlook, Aug 22, 4:55 AM EDT, 23 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
455 AM EDT WED AUG 22 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-230900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
455 AM EDT WED AUG 22 2007 /355 AM CDT WED AUG 22 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
IT WILL BE ANOTHER HOT DAY WITH HIGH TEMPERATURES RANGING FROM 95
TO 100 DEGREES...AND HEAT INDEX VALUES FROM 100 TO 105 DEGREES.
APPROPRIATE STEPS SHOULD BE TAKEN TO AVOID HEAT EXHAUSTION OR HEAT
STROKE...INCLUDING DRINKING PLENTY OF WATER...WEARING LIGHT
CLOTHING...AND AVOIDING PROLONGED EXPOSURE TO THE HEAT. IF YOU ARE
PLANNING ON SEEKING RELIEF FROM THE HEAT AT THE BEACH...WATCH OUT
FOR RIP CURRENTS. ABOVE-NORMAL SWELLS GENERATED FROM HURRICANE DEAN
EARLIER THIS WEEK MAY CAUSE STRONGER AND MORE FREQUENT RIP
CURRENTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
HOT CONDITIONS WILL CONTINUE THROUGH FRIDAY AFTERNOON...WITH ONLY
ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED EACH AFTERNOON AND
EVENING. TEMPERATURES MAY COOL TO NEAR NORMAL THIS WEEKEND AND
EARLY NEXT WEEK AS RAIN CHANCES INCREASE TO MORE TYPICAL
SUMMERTIME LEVELS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

In the hours before

Special weather statement, Aug 22, 10:56 PM EDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1056 PM EDT WED AUG 22 2007

GAZ128-130-230345-
BEN HILL-TURNER-
1056 PM EDT WED AUG 22 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHWESTERN BEN HILL
AND NORTHEASTERN TURNER COUNTIES...

* UNTIL 1145 PM EDT

AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF FITZGERALD...MOVING
WEST-SOUTHWEST AT 5 TO 10 MPH.

PEOPLE IN NORTHEASTERN TURNER AND NORTHWESTERN BEN HILL COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

8-JAMSKI
Special weather statement, Aug 23, 12:24 AM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1224 AM EDT THU AUG 23 2007

GAZ130-230530-
BEN HILL-
1224 AM EDT THU AUG 23 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BEN HILL COUNTY...

* UNTIL 130 AM EDT

AT 1218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
MCRAE TO 17 MILES NORTH OF FITZGERALD TO 19 MILES EAST OF
CORDELE...MOVING SOUTH AT 10 TO 15 MPH.

PEA SIZE HAIL...AND WINDS OF 35 TO 45 MPH ARE EXPECTED WITH THESE
STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

8-JAMSKI
Special weather statement, Aug 23, 1:55 AM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
155 AM EDT THU AUG 23 2007

GAZ126>128-230700-
LEE-TURNER-WORTH-
155 AM EDT THU AUG 23 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR EASTERN LEE...WESTERN
TURNER AND NORTHERN WORTH COUNTIES...

* UNTIL 300 AM EDT

AT 154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CORDELE TO 10 MILES
SOUTHWEST OF CORDELE TO 11 MILES SOUTHEAST OF AMERICUS...MOVING
SOUTH AT 10 TO 15 MPH.

PEA TO DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

8-JAMSKI
Special weather statement, Aug 23, 3:24 AM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
324 AM EDT THU AUG 23 2007

GAZ125-127-145>147-159-160-230830-
BROOKS-COLQUITT-COOK-DOUGHERTY-LOWNDES-MITCHELL-WORTH-
324 AM EDT THU AUG 23 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BROOKS...COLQUITT...
COOK...DOUGHERTY...LOWNDES...MITCHELL AND WORTH COUNTIES...

* UNTIL 430 AM EDT

AT 318 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ADEL TO 7 MILES
SOUTHEAST OF MOULTRIE TO DOERUN TO EAST ALBANY...MOVING
SOUTH-SOUTHWEST AT 10 TO 15 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

8-JAMSKI

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 4:16 AM EDTSevere Thunderstorm WarningTAEGrady44 min
Aug 23, 7:45 PM EDTSevere Thunderstorm WarningTAELanier45 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.